Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 25, NWS Wichita, KS

November 19, 20138 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 19, 2013, 3:02 AM CST for 8 counties in Kansas. It took effect at Nov 19, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2013, 3:02 AM CST (09:02 UTC)
In effect from
Nov 19, 2013, 11:00 AM CST
Expired
Nov 19, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2959 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS73 KICT 190902
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CST TUE NOV 19 2013

KSZ032-033-047-048-050-067-082-091-200000-
/O.NEW.KICT.WI.Y.0025.131119T1700Z-131120T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
302 AM CST TUE NOV 19 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...GUSTY SOUTH WINDS WILL DEVELOP FROM LATE THIS MORNING
  THROUGH THE AFTERNOON HOURS. 

* WINDS...SOUTHERLY AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL BE
  POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT WEIGHT
  ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE TOSSED AROUND
  WITH WINDS OF THESE MAGNITUDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
3 follow-up statements
912 
WWUS73 KICT 191722
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1122 AM CST TUE NOV 19 2013

KSZ032-033-047-048-050-067-082-091-200000-
/O.CON.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1122 AM CST TUE NOV 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON.

* WIND...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED INTO THE LATE AFTERNOON.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL 
  BE POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT 
  WEIGHT ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE 
  TOSSED AROUND WITH WINDS OF THESE MAGNITUDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
241 
WWUS73 KICT 192127
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CST TUE NOV 19 2013

KSZ032-033-047-048-050-067-082-091-200000-
/O.CON.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
327 PM CST TUE NOV 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE 
  AFTERNOON AND EARLY EVENING.

* WIND...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE 
  EXPECTED INTO THE LATE AFTERNOON. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL 
  BE POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT 
  WEIGHT ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE 
  TOSSED AROUND WITH WINDS OF THESE MAGNITUDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
153 
WWUS73 KICT 192353
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CST TUE NOV 19 2013

...THE WIND ADVISORY HAS EXPIRED...

KSZ032-033-047-048-050-067-082-091-200100-
/O.EXP.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
553 PM CST TUE NOV 19 2013

...THE WIND ADVISORY HAS EXPIRED...

WITH SOUTHEAST WINDS DIMINISHING TO 15 TO 25 MPH...THE WIND
ADVISORY THAT WAS ISSUED FOR AREAS PRIMARILY ALONG...AND WEST...OF
HIGHWAY 14 HAS EXPIRED.


$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 19, 2:58 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 19, 2:58 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CST TUE NOV 19 2013

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 251 AM CST TUE NOV 19 2013

SHORTWAVE ENERGY PUSHING INTO OREGON AND NORTHERN CALIFORNIA...WILL
TRAVERSE EASTWARD ACROSS THE CENTRAL PLAINS TONIGHT INTO WEDNESDAY.
LEE TROUGH WILL CONTINUE TO DEVELOP RESULTING IN INCREASED SOUTHERLY
WINDS TODAY. STEEP SURFACE-850 MIXING SHOULD BRING SUSTAINED WINDS
TO ADVISORY LEVELS IN CENTRAL KS MAINLY ALONG/WEST OF HIGHWAY 14
WHERE A WIND ADVISORY WILL BE NEEDED. MARGINAL MOISTURE AT 850 MB
WILL BE DRAWN NORTHEASTWARD INTO SOUTH CENTRAL/SOUTHEAST KS AHEAD OF
THE WAVE. WILL MAINTAIN A CHANCE OF SHOWERS AND ISOLATED THUNDER IN
SOUTH CENTRAL/SOUTHEAST KS AS THE WAVE MOVES ACROSS. THE LEADING
EDGE OF POLAR AIR WILL ARRIVE IN NORTHWESTERN KS LATE WEDNESDAY
NIGHT...PUSHING INTO OUR NORTHWESTERN-MOST COUNTIES FROM 09Z-12Z.
SOUTHWESTERLY FLOW FROM 850-700 MB WILL TRANSPORT MOISTURE INTO OUR
FORECAST AREA...WITH ISENTROPIC LIFT INDICATED. THIS WILL SUPPORT A
DECENT CHANCE OF RAIN SHOWERS WITH ISOLATED THUNDER IN THE SOUTH.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 251 AM CST TUE NOV 19 2013

CHALLENGING FORECAST FOR TEMPERATURES AND PRECIPITATION
TYPES/AMOUNTS THURSDAY INTO FRIDAY. WILL CONTINUE TO LEAN HARD WITH
THE ECMWF FOR THIS TIME PERIOD WITH ITS MORE CONSISTENT HANDLING OF
THE NORTHERN STREAM UPPER TROUGH AND THE POLAR FRONT. THE SURFACE
FRONT SHOULD REACH SOUTH CENTRAL KS BY THURSDAY AFTERNOON...CLEARING
THE SOUTHEAST THURSDAY NIGHT. THEREFORE THERE SHOULD BE A STRONG
TEMPERATURE CONTRAST BETWEEN CENTRAL AND SOUTHEAST KS THURSDAY.
SOUTHWESTERLY 700-500 MB FLOW WILL PROVIDE WARM AIR
ADVECTION/ISENTROPIC LIFT ABOVE THE LOW-LEVEL COLD AIR THURSDAY
THROUGH FRIDAY. THIS WILL SUPPORT A ROUND OF WIDESPREAD
PRECIPITATION THURSDAY INTO THURSDAY NIGHT...RANGING FROM
RAIN/THUNDER IN THE SOUTHEAST...TO SNOW IN CENTRAL KS. THERE COULD
BE A TRANSITION ZONE IN SOUTH CENTRAL KS THURSDAY NIGHT WITH MIXED
PHASE PRECIPITATION. ANY SNOW/ICE ACCUMULATIONS LOOK LIGHT DURING
THIS TIME FRAME BUT COULD POSE MINOR TRAVEL PROBLEMS. AS MUCH COLDER
AIR CONTINUES TO ADVECT INTO OUR AREA FRIDAY INTO FRIDAY
NIGHT...ANY LEFTOVER MIXED PHASE PRECIPITATION IN THE SOUTHEAST
WILL CHANGEOVER TO ALL SNOW. WILL CARRY RELATIVELY HIGHER
PROBABILITIES FOR PRECIPITATION IN THE SOUTH FRIDAY NIGHT WITH THE
ECMWF SHOWING LIFT IN A MOIST 700 MB BAROCLINIC ZONE PUSHING SOUTH
THROUGH THE AREA. THERE COULD BE LIGHT SNOW ACCUMULATIONS IF THIS
MATERIALIZES. SATURDAY NIGHT WILL BE THE COLDEST PERIOD WITH LOWS
IN THE TEENS.

A CUTOFF UPPER LOW OVER THE SOUTHWEST WILL APPROACH THE SOUTHERN
PLAINS EARLY NEXT WEEK. MODEST TEMPERATURE MODIFICATION IS EXPECTED
AHEAD OF THIS FEATURE SUNDAY INTO MONDAY. WILL MAINTAIN A CHANCE OF
RAIN/SNOW LATER MONDAY INTO MONDAY NIGHT...WITH BETTER CHANCES IN
THE SOUTH.

JMC

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1145 PM CST MON NOV 18 2013

THE FOCUS FOR THE 06Z EDITION IS STRONG S WINDS OVER CNTRL & SC KS
WHERE SUSTAINED 25-30KTS WITH 35-40KT GUSTS ARE LIKELY...PRIMARILY
THROUGHOUT THE AFTERNOON. THE S WINDS OVER KCNU WON'T BE NEARLY AS
STRONG (~17KT SUSTAIEND WITH ~25KT GUSTS). ALL AREAS WILL MAINTAIN
VFR STATUS WITH THE LOWEST DECKS COMPRISED OF 8,000-10,000FT
ALTOCU.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  45  60  47 /   0  30  10  50
HUTCHINSON      61  44  61  43 /   0  20  10  50
NEWTON          61  44  59  45 /  10  20  10  50
ELDORADO        61  45  58  48 /  10  30  20  50
WINFIELD-KWLD   62  46  60  50 /  10  30  20  60
RUSSELL         63  41  64  34 /   0   0  10  30
GREAT BEND      63  41  65  36 /   0  10  10  40
SALINA          62  44  62  40 /   0  20  10  30
MCPHERSON       61  44  61  42 /   0  20  10  40
COFFEYVILLE     61  44  57  51 /  10  40  50  60
CHANUTE         60  42  55  49 /  10  40  50  50
IOLA            60  42  54  49 /  10  40  50  50
PARSONS-KPPF    61  43  55  50 /  10  40  50  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR KSZ032-033-047-048-050-067-082-091.

&&
Hazardous weather outlook, Nov 18, 3:53 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CST MON NOV 18 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
353 PM CST MON NOV 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH GRASSLAND FIRE DANGER IS FORECAST TUESDAY ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
STRONG TO SEVERE STORMS ARE NOT ANTICIPATED.

MUCH COLDER AIR IS EXPECTED TO MOVE INTO THE REGION THURSDAY AND
PERSIST THROUGH THE WEEKEND. LIGHT WINTRY PRECIPITATION WILL BE
POSSIBLE THURSDAY THROUGH FRIDAY AS THE COLDER AIR MOVES IN. THERE
REMAINS UNCERTAINTY ON EXACT PRECIPITATION TYPES AND AMOUNTS.
PLEASE CHECK BACK FOR LATER UPDATES AS DETAILS BECOME CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/BILLINGS WRIGHT

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.